Bluelight

Thread: oxycontin withdrawal- why is it lasting this long?

Results 1 to 12 of 12
  1. Collapse Details
    oxycontin withdrawal- why is it lasting this long? 
    #1
    This is my third time withdrawaling from oxycontin and it is by far the worst. I was using 80mg at first, then gradually went up to 320-400mg over the course of 6 months. I finally decided to stop and stayed at a good friend's house during my cold turkey withdrawal.

    Since I went through withdrawal in the past, I knew what to expect but since I was using more and longer this time, the withdrawal was more intense .. but I stuck through it. Today is the 12th day off the stuff and I'm getting my appetite back, getting a few hours of sleep at night, and most of the physical part is gone.

    The problem is, although MOST of the physical part is gone, it is still VERY present. My skin still feels like its crawling and whenever I wake up after a few hours of sleep at night, I still get drenched in sweat. I am really worried considering its my 12th day and from what I remember from my past withdrawals, it took about a week for all my withdrawals to be gone. I am taking multi-vitamins everyday while trying to eat healthy .. but it's like I'm stuck at this point and its really terrifying. Has anyone experienced withdrawal this long and if so, how did it turn out? Any help is appreciated.
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Bluelighter
    Join Date
    Aug 2003
    Location
    aham brahmāsmi
    Posts
    2,388
    High dose withdrawal isn't over that quick. I was taking 750-1000mg of morphine a day 9 months, and when I kicked it I was still terrible physically after 2 weeks..

    It will go away though..keep on fighting the good fight man
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Bluelighter
    Join Date
    Mar 2008
    Location
    Northeastern USA
    Posts
    2,786
    The more you take and the longer you take it for, the greater the duration of withdrawal symptoms. My advice to you is to keep on doing what you're doing. Advil or aspirin can help with the chills. Drink plenty of fluids and get plenty of rest. Don't self-medicate with other drugs such as benzos, alcohol, etc. If you still feel uncomfortable, call your doctor to make certain that you don't have the flu or something else.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Bluelighter theartofwar's Avatar
    Join Date
    Jul 2009
    Location
    Boston
    Posts
    3,310
    as others have said - the longer you go each time - the harder the kick - when I kicked methadone i was around 160 mg i believe, forget the exact dose. Got off cold, 7 weeks nightmare - I didn't feell remotely normal for 2 months and I had been on for 2 1/2 years at 240mg
    Reply With Quote
     

  5. Collapse Details
     
    #5
    ^^
    Definitely agreed. You should get a lot of benefit from your body's natural response to stimulate your endorphins again, which is a pretty key considering your body is used to having a lot more present when you were on 'done.
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Bluelighter ech0s85's Avatar
    Join Date
    Sep 2009
    Location
    SOCAL/VEGAS
    Posts
    973
    yeah dude get crackin on some serious cardio, itll suck so hard at first but youll be lovin it after a week or so.
    Reply With Quote
     

  7. Collapse Details
     
    #7
    Quote Originally Posted by villian View Post
    High dose withdrawal isn't over that quick. I was taking 750-1000mg of morphine a day 9 months, and when I kicked it I was still terrible physically after 2 weeks..

    It will go away though..keep on fighting the good fight man
    Thats pretty crazy for me to think about.

    I was NOT taking "high doses" of pods and was still having physical wds on day 23 off them.
    They were extremely minor (hot flashes, sweats, very slight RLS sensations)
    but enough to be consider physical wds.
    I can not for the life of me understand how that would happen after a 3 month long taper.

    For THAT reason alone, something tells me certain people can still be sick for 2-3 weeks after stopping REGARDLESS of how much they were actually taking. Or maybe that experience was some sort of extremely long delayed wd syndrome from my larger doses 3 months before, but either way for that last month I was on extremely small doses and 23 days later still having physical wds.
    If I had stopped straight from the doses I started tapering from I would have probably had physical wds for 10 years straight. I'm obviously joking but it still makes me think considering how low a dose I stopped at.
    Reply With Quote
     

  8. Collapse Details
     
    #8
    I was on suboxone on and off for 3-4 years and I stopped taking it about 3 weeks ago and I'm still a little sick. And I tapered. I know its different than oxy but I found I felt much better after about 14 days.
    You've definitely made it through the worst. Be glad its not benzo withdrawal. Klonopin took like 3-4 months for withdrawal symptoms to end.
    Reply With Quote
     

  9. Collapse Details
     
    #9
    Bluelighter oliphill's Avatar
    Join Date
    Apr 2003
    Location
    Bury St. Edmunds, UK
    Posts
    1,793
    Went through a very long kick myself off methadone/dope. 3 weeks the worst over, but the aches, weakness, coldness, sleep problems only finally subsided after about 8 weeks!

    Keep at it man! I promise you it will get better, this time next week you'll be feeling a hell of a lot better!

    Reply With Quote
     

  10. Collapse Details
     
    #10
    Thanks for all the replies/tips. As for exercise- my friend suggested this also and while going on a run with him, I felt much better DURING the exercise but went back to my miserable self afterwards. I guess I was expecting too much from it. But yeah, I plan on continuing this fight and can only hope that each day will get better. Thanks guys.
    Reply With Quote
     

  11. Collapse Details
     
    #11
    I went from a 150mg Oxy dose for a high to none in 1 day with NO withdrawals..

    KRATOM, KRATOM,KRATOM!!

    Maybe it will not work as well for everyone but it worked wonders for me. I ordered 2 4oz bags of "PC-Commercial" and that took away the physical and psychological WD's. Of course I still want to eat a bottle of pills, but with Kratom it is easy to stay away.

    Unless you enjoy VILE tasting things, order some empty capsules online. I used the 00 size. I started with about 15 per day and just went down over 3- weeks from there.
    Reply With Quote
     

  12. Collapse Details
     
    #12
    Bluelighter b4rd's Avatar
    Join Date
    Nov 2009
    Location
    The Bay
    Posts
    924
    Quote Originally Posted by tehnub View Post
    This is my third time withdrawaling from oxycontin and it is by far the worst. I was using 80mg at first, then gradually went up to 320-400mg over the course of 6 months. I finally decided to stop and stayed at a good friend's house during my cold turkey withdrawal.

    Since I went through withdrawal in the past, I knew what to expect but since I was using more and longer this time, the withdrawal was more intense .. but I stuck through it. Today is the 12th day off the stuff and I'm getting my appetite back, getting a few hours of sleep at night, and most of the physical part is gone.

    The problem is, although MOST of the physical part is gone, it is still VERY present. My skin still feels like its crawling and whenever I wake up after a few hours of sleep at night, I still get drenched in sweat. I am really worried considering its my 12th day and from what I remember from my past withdrawals, it took about a week for all my withdrawals to be gone. I am taking multi-vitamins everyday while trying to eat healthy .. but it's like I'm stuck at this point and its really terrifying. Has anyone experienced withdrawal this long and if so, how did it turn out? Any help is appreciated.


    You seem to have answered your own question. You will be fine; you were on far too much for far too long.

    Don't be tempted to take more, just stay clean, the effects will dissipate. Only time can heal chem imbalances; and weed makes it feel beeetttarrr..
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •